Arkansas, 2004Flash Flooding in Arkansas, May 13, 2004
May 13, 2004 · NWS MEG · 2 events in 2 counties and zones
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 13, 8:14 PM CST, 41 minutes earlier.
Area forecast discussion, May 13, 8:14 PM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
914 PM CDT THU MAY 13 2004
.DISCUSSION...
COLD FRONT STILL WELL WEST OF AREA...WITH NUMEROUS SHOWERS AND
THUNDERSTORMS OVER ABOUT WESTERN HALF OF CWA. PRECIPITATION TOTALS
FOR LAST 12 HOURS OF 2-3 INCHES ACROSS THIS AREA. PRECIPITABLE
WATER AT LIT AT 00Z WAS 1.76 WITH LI OF -5 AND CAPE OF 2000. STILL
PLENTY OF ENERGY FOR THUNDERSTORMS TONIGHT AND TOMORROW. PATH OF
LEAST REGRET IS TO HOIST FLOOD WATCH UNTIL 6 PM FRIDAY FOR WESTERN
HALF OF AREA. FORECAST UPDATE AND WATCH ALREADY OUT. MINOR CHANGES
TO GRIDS OUTSIDE OF WATCH...MAINLY TO UPDATE TEMPERATURE AND WIND
CURVES OVERNIGHT.
&&
.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...FLOOD WATCH THROUGH 6 PM FRIDAY.
MS...FLOOD WATCH THROUGH 6 PM FRIDAY WEST OF A HERNANDO TO
CHARLESTON LINE.
MO...FLOOD WATCH THROUGH 6 PM FRIDAY.
TN...FLOOD WATCH THROUGH 6 PM FRIDAY ALONG AND WEST OF UNION CITY TO
MEMPHIS LINE. &&
WAGNER
Hazardous weather outlook, May 13, 3:30 AM CST, 17 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
430 AM CDT THU MAY 13 2004
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-141100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
430 AM CDT THU MAY 13 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...
THUNDERSTORM CHANCES WILL EXIST TODAY AND TONIGHT. HOWEVER...THE
PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS WILL BE NUMEROUS ON FRIDAY AND INTO FRIDAY NIGHT AHEAD
OF AN ADVANCING COLD FRONT. ORGANIZED SEVERE WEATHER IS NOT EXPECTED
AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
SWC
Flash Flood, Lawrence
- When
- May 13, 8:55 PM CST to 11:00 PM CST
- Where
- Lawrence County, Black Rock
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.041, -91.107 (the zone’s center; the record gives no point)
Several streets were flooded.
Flash Flood, Phillips
- When
- May 13, 9:45 PM CST to 10:45 PM CST
- Where
- Phillips County, Marvell
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.428, -90.848 (the zone’s center; the record gives no point)
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, May 13, 20041 death · 2 injured · 1 event
- Rip Current in Florida, May 13, 20041 death · 1 event
- Tornado and Flash Flooding in Texas, May 13, 2004$1.6 million · F1 · 28 events
- Flash Flooding and Hail in Texas, May 13, 2004$7.3 million · 1 in hail · 14 events
- Tornado and Flash Flooding in Oklahoma, May 13, 2004$241,000 · F1 · 27 events
- Damaging Wind in New York, May 13, 2004$500,000 · 60 kt wind · 1 event
- Tornadoes and Flash Flooding in Texas, May 13, 2004$54,000 · F0 · 43 events
- Tornadoes and Flash Flooding in Texas, May 13 to 14, 2004$94,000 · F0 · 14 events
- Hail and Damaging Winds in Texas, May 13 to 14, 2004$125,000 · 60 kt wind · 5 events
- Damaging Wind in Texas, May 13, 2004$150,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Oklahoma, May 13, 2004$60,000 · 1 in hail · 20 events
- Flash Flooding in Texas, May 13, 2004$100,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395745, 5395746.